Alert archive / Florida / High Surf Advisories in 2017

High Surf Advisory 4, NWS Tallahassee, FL

April 30, 2017Walton County, Florida

NWS Tallahassee, FL issued this high surf advisory at Apr 30, 2017, 1:47 AM CDT for Walton County, Florida. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2017, 1:47 AM CDT (06:47 UTC)
Expired
May 1, 2017, 10:00 AM CDT
In force
32 hr
Issued by
NWS Tallahassee, FL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2017-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2017-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

015 
WHUS42 KTAE 300647
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 AM EDT SUN APR 30 2017

...HIGH SURF ADVISORY FOR THE WALTON COUNTY BEACHES THROUGH
TONIGHT...

...HIGH RISK OF RIP CURRENTS ALONG THE WALTON AND BAY 
COUNTY BEACHES THROUGH NIGHT...

FLZ108-011000-
/O.NEW.KTAE.SU.Y.0004.170430T0647Z-170501T1000Z/
/O.CON.KTAE.RP.S.0049.000000T0000Z-170501T1000Z/
SOUTH WALTON-
147 AM CDT SUN APR 30 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM CDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH
SURF ADVISORY, WHICH IS IN EFFECT UNTIL 5 AM CDT MONDAY. 

* WAVES AND SURF...AROUND 6 FEET.

* TIMING...INCREASING SURF THROUGH THE MORNING HOURS...PEAKING
  DURING THE AFTERNOON AND EVENING HOURS.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS ARE EXPECTED WITH 
  FREQUENT LIFE-THREATENING RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

FLZ112-011000-
/O.CON.KTAE.RP.S.0049.000000T0000Z-170501T1000Z/
COASTAL BAY-
247 AM EDT SUN APR 30 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* SURF HEIGHTS...3 TO 5 FEET.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS ARE EXPECTED WITH 
  FREQUENT LIFE-THREATENING RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

DVD
4 follow-up statements
183 
WHUS42 KTAE 301415
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 AM EDT SUN APR 30 2017

...HIGH SURF ADVISORY FOR THE WALTON COUNTY BEACHES THROUGH
TONIGHT...

...HIGH RISK OF RIP CURRENTS ALONG THE WALTON AND BAY COUNTY
BEACHES THROUGH MONDAY...

FLZ108-302215-
/O.EXT.KTAE.RP.S.0049.000000T0000Z-170501T2200Z/
/O.CON.KTAE.SU.Y.0004.000000T0000Z-170501T1000Z/
SOUTH WALTON-
915 AM CDT SUN APR 30 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY AFTERNOON...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT MONDAY...

* WAVES AND SURF...AROUND 6 FEET.

* TIMING...INCREASING SURF THROUGH THE MORNING HOURS...PEAKING 
  DURING THE AFTERNOON AND EVENING HOURS. 

* IMPACTS...DANGEROUS SWIMMING CONDITIONS ARE EXPECTED WITH 
  FREQUENT LIFE-THREATENING RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

FLZ114-302215-
/O.NEW.KTAE.RP.S.0050.170430T1415Z-170501T2200Z/
COASTAL GULF-
1015 AM EDT SUN APR 30 2017 /915 AM CDT SUN APR 30 2017/

...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH RIP
CURRENT RISK, WHICH IS IN EFFECT THROUGH MONDAY AFTERNOON. 

* TIMING...TODAY THROUGH MONDAY.

* IMPACTS...STRONG ONSHORE WINDS WILL BECOME WESTERLY ON MONDAY
  WITH RESIDUAL ROUGH SURF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

FLZ115-302215-
/O.NEW.KTAE.RP.S.0050.170501T1000Z-170501T2200Z/
COASTAL FRANKLIN-
1015 AM EDT SUN APR 30 2017

...HIGH RIP CURRENT RISK IN EFFECT ON MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH RIP
CURRENT RISK, WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

* TIMING...ONSHORE WINDS WILL INCREASE MONDAY. 

* IMPACTS...ROUGH SURF AND STRONG WINDS. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

FLZ112-302215-
/O.EXT.KTAE.RP.S.0049.000000T0000Z-170501T2200Z/
COASTAL BAY-
1015 AM EDT SUN APR 30 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY AFTERNOON...

* SURF HEIGHTS...3 TO 5 FEET.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS ARE EXPECTED WITH 
  FREQUENT LIFE-THREATENING RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$
048 
WHUS42 KTAE 010913
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 AM EDT MON MAY 1 2017

...HIGH SURF ADVISORY FOR THE WALTON COUNTY BEACHES THROUGH
TONIGHT...

...HIGH RISK OF RIP CURRENTS ALONG THE WALTON AND BAY COUNTY
BEACHES THROUGH MONDAY...

FLZ108-011715-
/O.EXT.KTAE.SU.Y.0004.000000T0000Z-170501T1500Z/
/O.CON.KTAE.RP.S.0049.000000T0000Z-170501T2200Z/
SOUTH WALTON-
413 AM CDT MON MAY 1 2017

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WAVES AND SURF...AROUND 6 FEET.

* TIMING...INCREASING SURF THROUGH THE MORNING HOURS...PEAKING 
  DURING THE AFTERNOON AND EVENING HOURS. 

* IMPACTS...DANGEROUS SWIMMING CONDITIONS ARE EXPECTED WITH 
  FREQUENT LIFE-THREATENING RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

FLZ115-011715-
/O.EXT.KTAE.RP.S.0050.170501T0913Z-170501T2200Z/
COASTAL FRANKLIN-
513 AM EDT MON MAY 1 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS AFTERNOON...

* TIMING...ONSHORE WINDS WILL INCREASE MONDAY.

* IMPACTS...ROUGH SURF AND STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

FLZ112-011715-
/O.CON.KTAE.RP.S.0049.000000T0000Z-170501T2200Z/
COASTAL BAY-
513 AM EDT MON MAY 1 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* SURF HEIGHTS...3 TO 5 FEET.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS ARE EXPECTED WITH 
  FREQUENT LIFE-THREATENING RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

FLZ114-011715-
/O.CON.KTAE.RP.S.0050.000000T0000Z-170501T2200Z/
COASTAL GULF-
513 AM EDT MON MAY 1 2017 /413 AM CDT MON MAY 1 2017/

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* TIMING...TODAY THROUGH MONDAY.

* IMPACTS...STRONG ONSHORE WINDS WILL BECOME WESTERLY ON MONDAY 
  WITH RESIDUAL ROUGH SURF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$
654 
WHUS42 KTAE 010919
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 AM EDT MON MAY 1 2017

...HIGH SURF ADVISORY FOR THE WALTON COUNTY BEACHES THROUGH
THIS MORNING...

...HIGH RISK OF RIP CURRENTS ALONG THE WALTON AND BAY COUNTY
BEACHES THROUGH THIS AFTERNOON...

FLZ108-012200-
/O.CON.KTAE.SU.Y.0004.000000T0000Z-170501T1500Z/
/O.CON.KTAE.RP.S.0049.000000T0000Z-170501T2200Z/
SOUTH WALTON-
419 AM CDT MON MAY 1 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WAVES AND SURF...AROUND 6 FEET. 

* IMPACTS...DANGEROUS SWIMMING CONDITIONS ARE EXPECTED WITH 
  FREQUENT LIFE-THREATENING RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

FLZ112-012200-
/O.CON.KTAE.RP.S.0049.000000T0000Z-170501T2200Z/
COASTAL BAY-
519 AM EDT MON MAY 1 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* SURF HEIGHTS...3 TO 5 FEET.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS ARE EXPECTED WITH 
  FREQUENT LIFE-THREATENING RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

FLZ114-115-012200-
/O.CON.KTAE.RP.S.0050.000000T0000Z-170501T2200Z/
COASTAL GULF-COASTAL FRANKLIN-
519 AM EDT MON MAY 1 2017 /419 AM CDT MON MAY 1 2017/

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* IMPACTS...STRONG ONSHORE WINDS WILL BECOME WESTERLY ON MONDAY 
  WITH RESIDUAL ROUGH SURF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$
878 
WHUS42 KTAE 011524
CFWTAE

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1124 AM EDT MON MAY 1 2017

...HIGH RISK OF RIP CURRENTS AT ALL BEACHES THROUGH THIS EVENING...

FLZ108-020600-
/O.EXP.KTAE.SU.Y.0004.000000T0000Z-170501T1500Z/
/O.EXT.KTAE.RP.S.0049.000000T0000Z-170502T0600Z/
SOUTH WALTON-
1024 AM CDT MON MAY 1 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY HAS EXPIRED...

* SURF...3 TO 5 FEET.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS ARE EXPECTED WITH 
  FREQUENT LIFE-THREATENING RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

FLZ112-020600-
/O.EXT.KTAE.RP.S.0049.000000T0000Z-170502T0600Z/
COASTAL BAY-
1124 AM EDT MON MAY 1 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...

* SURF HEIGHTS...3 TO 5 FEET.

* IMPACTS...DANGEROUS SWIMMING CONDITIONS ARE EXPECTED WITH 
  FREQUENT LIFE-THREATENING RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

FLZ114-115-020600-
/O.EXT.KTAE.RP.S.0050.000000T0000Z-170502T0600Z/
COASTAL GULF-COASTAL FRANKLIN-
1124 AM EDT MON MAY 1 2017 /1024 AM CDT MON MAY 1 2017/

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...

* IMPACTS...DANGEROUS SWIMMING CONDITIONS ARE EXPECTED WITH 
  FREQUENT LIFE-THREATENING RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE. THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR...AS WELL AS IN THE VICINITY OF JETTIES AND PIERS.

HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS...AND SIGNS
BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT DO NOT SWIM
AGAINST IT. FACE THE SHORE AND SIGNAL FOR HELP. FLOAT OR TREAD
WATER UNTIL THE CURRENT ENDS OR UNTIL RESCUED.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this high surf advisory went out at Apr 30, 12:27 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 30, 12:27 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
127 AM EDT Sun Apr 30 2017

.AVIATION [Through 06Z Monday]...

MVFR conditions are possible later tonight at all TAF sites as
CIGs lower across the region. Southeasterly winds generally AOB
10kts are expected to prevail overnight, preventing any fog
formation. Expect CIGs to gradually lift after sunrise, with VFR
conditions resuming during the mid to late morning hours. Gusty
southeasterly winds are expected by late morning, with speeds
generally from 15 to 20kts and occasional gusts to 25kts.

&&

.PREV DISCUSSION [819 PM EDT]...

.NEAR TERM [Through Tonight]...

A light shower is possible for the remainder of the afternoon into
early evening across the region. Otherwise, it will be mostly cloudy
with only patchy fog expected overnight. Lows will be in the upper
60s to around 70.

.SHORT TERM [Sunday Through Monday Night]...

The upper low centered over the Four Corners region this morning
will be centered just north of the Great Lakes Monday morning. The
attendant surface cold front will translate eastward across our
forecast area on Monday, which is 6 hours or so slower than the NWP
model runs from 24 hours ago. There is still good agreement among
the various model runs that much of our region will receive some
needed rain on Monday.

The severe weather threat for Monday still appears marginal. We
expect a rather vigorous QLCS to approach our forecast area from the
west Sunday night, but to begin weakening as it enters southeast AL
and the FL Panhandle in the pre-dawn hours of Monday, as the parent
surface cyclone begins occluding over the Great Lakes. Significant
pre-frontal cloud cover is likely to limit MLCAPE values to 1000
J/kg or less, and weakening wind fields aloft with time will lessen
the potential for significant storm organization. Still, there may
be enough surface cold pool organization, especially early Monday
while vertical wind shear is stronger, to support isolated damaging
wind gusts. The main threat area will be for the region north
and west of Tallahassee.

.LONG TERM [Tuesday Through Saturday]...

We expect generally fair and warm weather Tuesday and Wednesday.
There is a good chance of rain Thursday as an upper-level trough
develops over the central Gulf Coast states. However, the global
models diverge considerably in their handling of this system by
week's end, with the ECMWF and CMC models taking the trough axis
(and associated surface cold front) east of our forecast area
Thursday night, and the GFS closing off an occluded low over the
Deep South and having it meander through Saturday. The GFS solution
would keep rain chances for our region into Saturday, while the
other solutions would mean clearing by Thursday night. Temperatures
will be near average during this period, but could be below average
of the CMC/ECMWF solutions verified, with cooler, drier air entering
the area sooner.

.MARINE...

Moderate to strong SE-S winds will continue across the coastal
waters through Monday, ahead of an approaching cold front. Advisory
conditions are possible at times, mainly west of Apalachicola. This
will lead to high surf, strong rip currents, and slightly above-
normal tides. Much lower winds and seas are expected mid week.

.FIRE WEATHER...

.HYDROLOGY...

Local rivers will remain below flood stage through at least Monday
morning. QPF values will generally be in the 0.50 to 1 inch range
from Tallahassee north and westward, and not enough to cause
significant river rises. QPF values in north FL will likely be much
less. More rain is expected later next week, but model differences
make it unclear as to how much of, if any a flood threat there will
be.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   86  71  78  57  86 /  10  20  60  30  10
Panama City   81  73  74  61  81 /  10  60  80  10  10
Dothan        87  69  74  54  85 /  20  70  80  10   0
Albany        89  71  77  54  83 /  10  30  70  10   0
Valdosta      89  71  82  58  85 /  20  20  50  40  10
Cross City    89  71  83  65  84 /  10  10  20  50  20
Apalachicola  81  73  76  62  82 /  10  30  50  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk through late tonight for Coastal Bay-South
     Walton.

GA...None.
AL...None.
GM...Small Craft Advisory from 5 AM early this morning to 5 PM EDT
     this afternoon for Apalachee Bay or Coastal Waters From
     Keaton Beach to Ochlockonee River Fl out to 20 Nm-Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Suwannee River to Keaton Beach out
     20 NM-Coastal waters from Apalachicola to Destin FL out 20
     NM-Waters from Suwannee River to Apalachicola FL from 20 to
     60 NM-Waters from Apalachicola to Destin FL from 20 to 60
     NM.

&&

NEAR TERM...Lahr
SHORT TERM...Barry
LONG TERM...Fournier
AVIATION...Pullin
MARINE...Lahr
FIRE WEATHER...Fournier
HYDROLOGY...Lahr

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:15 AM CDTRip Current StatementTAEFranklin, Gulf40 hr

Nearby

High Surf Advisories in Florida, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.